Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 28, 2014, 4:00 PM EDT for Clay County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2014, 4:00 PM EDT (20:00 UTC)
- Expired
- Jul 28, 2014, 4:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
County Clay County, GA
The radar
The Ft Rucker radar (KEOX), 51 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2052 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921
WWUS82 KTAE 282000
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT MON JUL 28 2014
ALZ067-GAZ120>122-282045-
RANDOLPH GA-HENRY AL-QUITMAN GA-CLAY GA-
400 PM EDT MON JUL 28 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CLAY...QUITMAN
AND RANDOLPH COUNTIES IN SOUTHWESTERN GEORGIA AND NORTHEASTERN HENRY
COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 445 PM EDT/345 PM CDT/
AT 255 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES SOUTHWEST OF GEORGETOWN...MOVING SOUTHEAST AT
30 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 3173 8476 3160 8483 3157 8482 3156 8480
3154 8482 3170 8526 3171 8522 3174 8521
3178 8514 3182 8514 3184 8515 3187 8514
TIME...MOT...LOC 1959Z 297DEG 28KT 3177 8515
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 2:41 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 28, 2:41 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
241 PM EDT Mon Jul 28 2014
.Near Term [Through Tonight]...
The cold front across the Southeast continues to move off toward
the Gulf Coast States with scattered convection already initiating
ahead of the boundary. Storms are also developing along the sea
breeze front, mainly in the Florida Big Bend. So far, development
through 1830z has been fairly close to the 28/09z WRF forecast, which
the morning forecast was weighted heavily toward.
Overall, the thermodynamic environment is quite favorable for
the additional development and intensification of storms. SBCAPE
values exceed 4000 J/kg across the entire forecast area.
Kinematics aren't overly impressive with deep layer shear values
only in the 25 to 30kt range. With the added forcing of the cold
front, expect storms to gradually merge into multi-cell clusters
or linear segments as they progress toward the region this
afternoon and evening. Primary concerns are for damaging winds.
Hail is also a possibility in the strongest storms.
Storms should diminish after about 04z as the cold front nears
the coast and much of the daily instability is lost. Cooler and
drier air will begin spreading into the region with overnight lows
north of the Florida border possibly dropping into the upper 60s.
.Short Term [Tuesday Through Wednesday Night]...
By Tuesday morning the cold front will be south of a
Valdosta-Tallahassee-Apalachicola line and will continue to push
south of the FL Big Bend by late afternoon. This will result in a
chance of showers and thunderstorms south of the front through the
day, mainly in the Big Bend area, with dry conditions Tuesday night
through Wednesday night.
The front will usher in cooler and much drier air, resulting in
overnight lows that will come close to some long-standing records.
For Tuesday night expect low 60s in southern AL and southern GA with
mid to upper 60s elsewhere. Similar readings are expected for
Wednesday although some locations could be cooler by a degrees or
two as drier air continues to work into the area. Daytime highs will
range from the upper 80s to the lower and mid 90s.
Stayed close to current forecasts for next couple of days. For
example at Tallahassee going for lows around 66 Wednesday and
Thursday mornings. The record lows here for those dates are:
July 30 - 67 (1927) Tuesday night/Wednesday morning
July 31 - 63 (1896) Wednesday night/Thursday morning
.Long Term [Thursday Through Monday]...
There will be continued amplification of the meridional upper level
flow as a strong high remains entrenched across the western CONUS
with a deep trough across the east. This pattern may finally begin
to weaken into early next week. In the meantime our area will remain
at the base of the upper level trough under broad cyclonic flow
aloft. Any subtle disturbances moving through the trough will help
enhance diurnal convection.
Another reinforcing surface boundary will sag across the southeast
U.S. by Friday with an east-west surface trough setting up along the
Gulf coast. This will be the focus for increased convection as we
move into the weekend and moisture gradually returns to the area.
Friday will be the transition day from dry to increasing moisture
with the weekend and early next week looking unsettled with high
rain chances. Overnight lows will return to normals in the 70s.
Daytime high temperatures will be somewhat suppressed compared to
last week with an increase in convection, with readings in the upper
80s and lower 90s.
&&
.Aviation...
[Through 18Z Tuesday]
Isolated showers and thunderstorms will develop over the Florida
counties early this afternoon. A stronger cluster or line of
thunderstorms is expected to develop over central AL/GA later this
afternoon. These storms will move into DHN and ABY late this
afternoon and towards TLH and VLD this evening. These storms could
produce very strong winds and small hail. Otherwise VFR conditions
are expected overnight and into tomorrow.
&&
.Marine...
Westerly winds will continue at a solid 15-20kt in the exercise
caution range with the approach of a cold front from the north.
Winds will become offshore behind the front on Tuesday and gradually
diminish Tuesday night. Expect light to moderate offshore winds
Wednesday through the end of the week.
&&
.Fire Weather...
Drier conditions will move in on Tuesday in the wake of a front
and continue through Thursday, with minimum relative humidity
values dropping into the lower 30s. Red flag conditions are
possible if conditions get drier than currently anticipated.
&&
.Hydrology...
Storms moving through the region today could produce isolated
rainfall totals around an inch or so, but widespread heavy totals
aren't anticipated. Storm motions are also quick enough to lessen
any flood concerns.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 72 93 66 93 66 / 60 10 0 10 0
Panama City 75 92 72 90 72 / 60 10 0 10 0
Dothan 70 91 66 90 65 / 40 0 0 10 0
Albany 69 91 65 91 66 / 40 0 0 10 0
Valdosta 71 92 64 92 67 / 60 10 0 10 0
Cross City 75 93 68 94 69 / 50 30 10 10 0
Apalachicola 76 91 71 90 73 / 50 20 0 10 0
&&
.TAE Watches/Warnings/Advisories...
FL...Heat Advisory until 6 PM EDT /5 PM CDT/ this evening for Calhoun-
Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Inland Walton-Jackson-Leon-Liberty-Madison-South Walton-
Washington.
High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Heat Advisory until 6 PM EDT this evening for Baker-Berrien-
Brooks-Colquitt-Cook-Decatur-Early-Grady-Lanier-Lowndes-
Miller-Mitchell-Seminole-Thomas.
AL...Heat Advisory until 5 PM CDT this afternoon for Geneva-Houston.
GM...None.
&&
NEAR TERM...GODSEY
SHORT TERM...HOLLINGSWORTH
LONG TERM...HOLLINGSWORTH
AVIATION...MCDERMOTT
MARINE...HOLLINGSWORTH
FIRE WEATHER...GODSEY
HYDROLOGY...GODSEYIn the hours before
Special weather statement, Jul 28, 2:43 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EDT MON JUL 28 2014
FLZ028-281930-
INLAND TAYLOR FL-
243 PM EDT MON JUL 28 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR TAYLOR COUNTY IN
THE FLORIDA BIG BEND...
* UNTIL 330 PM EDT
AT 240 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES NORTHWEST OF PERRY...MOVING EAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 2996 8350 3011 8386 3018 8393 3030 8382
3018 8338
TIME...MOT...LOC 1843Z 291DEG 15KT 3016 8367
38-GODSEYSpecial weather statement, Jul 28, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT MON JUL 28 2014
ALZ067-GAZ120>122-282045-
RANDOLPH GA-HENRY AL-QUITMAN GA-CLAY GA-
400 PM EDT MON JUL 28 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CLAY...QUITMAN
AND RANDOLPH COUNTIES IN SOUTHWESTERN GEORGIA AND NORTHEASTERN HENRY
COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 445 PM EDT/345 PM CDT/
AT 255 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES SOUTHWEST OF GEORGETOWN...MOVING SOUTHEAST AT
30 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 3173 8476 3160 8483 3157 8482 3156 8480
3154 8482 3170 8526 3171 8522 3174 8521
3178 8514 3182 8514 3184 8515 3187 8514
TIME...MOT...LOC 1959Z 297DEG 28KT 3177 8515
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:14 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 26 hr |
| Jul 28, 3:05 AM EDT | Heat Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 7 more | 15 hr |
| Jul 28, 11:14 AM EDT | Special Marine Warning | TAE | 91 min | |
| Jul 28, 2:43 PM EDT | Special Weather Statement | TAE | Taylor | 47 min |
| Jul 28, 6:24 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 66 min |
| Jul 28, 6:53 PM EDT | Severe Thunderstorm Warning | TAE | Jackson, Washington | 37 min |
| Jul 28, 7:21 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Jackson, Liberty | 24 min |
| Jul 28, 7:37 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 38 min |
| Jul 28, 4:15 PM EDT | Special Weather Statement | TAE | Dougherty | 45 min |
| Jul 28, 4:33 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Terrell | 42 min |
| Jul 28, 4:44 PM EDT | Severe Thunderstorm Warning | TAE | Turner | 31 min |
| Jul 28, 5:14 PM EDT | Severe Thunderstorm Warning | TAE | Irwin, Turner | 31 min |
| Jul 28, 5:40 PM EDT | Special Weather Statement | TAE | Baker, Mitchell | 50 min |
| Jul 28, 5:52 PM EDT | Severe Thunderstorm Warning | TAE | Early | 38 min |
| Jul 28, 4:19 PM EDT | Special Weather Statement | TAE | Dale | 56 min |
| Jul 28, 4:24 PM EDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 36 min |
| Jul 28, 5:13 PM EDT | Special Weather Statement | TAE | Houston | 47 min |
| Jul 28, 5:15 PM EDT | Severe Thunderstorm Warning | TAE | Henry | 30 min |
| Jul 28, 5:17 PM EDT | Special Weather Statement | TAE | Dale | 43 min |
| Jul 28, 5:35 PM EDT | Severe Thunderstorm Warning | TAE | Dale | 40 min |
| Jul 28, 5:42 PM EDT | Severe Thunderstorm Warning | TAE | Dale, Henry, Houston | 48 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.